Alert archive / California / Red Flag Warnings in 2024

Red Flag Warning 7, NWS Eureka, CA

July 14, 2024

NWS Eureka, CA issued this red flag warning at Jul 14, 2024, 10:13 PM PDT. It took effect at Jul 15, 2024, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2024, 10:13 PM PDT (05:13 UTC)
In effect from
Jul 15, 2024, 11:00 AM PDT
Expired
Jul 15, 2024, 9:00 PM PDT
In force
10 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

069 
WWUS86 KEKA 150513
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
1013 PM PDT Sun Jul 14 2024

...DRY THUNDERSTORMS ON DRY FUEL MONDAY AFTERNOON...

.Monsoon moisture combined with increasing upper level winds will
aid in continued isolated thunderstorms Monday afternoon focused 
around the Klamath Mountains. Any storms will be mostly dry.

CAZ204-283-151315-
/O.NEW.KEKA.FW.W.0007.240715T1800Z-240716T0400Z/
Lower Middle Klamath-Trinity-
1013 PM PDT Sun Jul 14 2024

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY...

The National Weather Service in Eureka has issued a Red Flag
Warning, which is in effect from 11 AM to 9 PM PDT Monday. 

* AFFECTED AREA...Fire weather zone 283 and 204. 

* THUNDERSTORMS...Isolated, mostly dry thunderstorms. 

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 40 mph 
  with stronger showers or thunderstorms.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka
3 follow-up statements
879 
WWUS86 KEKA 151206
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
506 AM PDT Mon Jul 15 2024

...DRY THUNDERSTORMS ON DRY FUEL MONDAY AFTERNOON...

.Monsoon moisture combined with increasing upper level winds will
aid in continued isolated thunderstorms Monday afternoon focused
around the Klamath Mountains and south through Trinity County. 
Any storms will be mostly dry and capable of gusty downburst winds.

CAZ204-283-160300-
/O.CON.KEKA.FW.W.0007.240715T1800Z-240716T0400Z/
Lower Middle Klamath-Trinity-
506 AM PDT Mon Jul 15 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING...

* AFFECTED AREA...Fire weather zone 204.Fire weather zone 283.

* THUNDERSTORMS...Isolated, mostly dry thunderstorms.

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 40 mph 
  with stronger showers or thunderstorms.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka
827 
WWUS86 KEKA 160300
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
800 PM PDT Mon Jul 15 2024

...DRY THUNDERSTORMS ON DRY FUEL MONDAY AFTERNOON...

.Monsoon moisture combined with increasing upper level winds will
aid in continued isolated thunderstorms Monday afternoon focused
around the Klamath Mountains and south through Trinity County.
Any storms will be mostly dry and capable of gusty downburst
winds.

CAZ204-283-160400-
/O.CON.KEKA.FW.W.0007.000000T0000Z-240716T0400Z/
Lower Middle Klamath-Trinity-
800 PM PDT Mon Jul 15 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* AFFECTED AREA...Fire weather zone 204.Fire weather zone 283.

* THUNDERSTORMS...Isolated, mostly dry thunderstorms.

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 40 mph 
  with stronger showers or thunderstorms.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka
011 
WWUS86 KEKA 160404
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
904 PM PDT Mon Jul 15 2024


CAZ204-283-160515-
/O.EXP.KEKA.FW.W.0007.000000T0000Z-240716T0400Z/
Lower Middle Klamath-Trinity-
904 PM PDT Mon Jul 15 2024

...RED FLAG WARNING HAS EXPIRED...


$$


http://weather.gov/eureka

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Jul 14, 2:20 PM PDT, 7 hours 53 minutes earlier.

Area forecast discussion, Jul 14, 2:20 PM PDT, 7 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
220 PM PDT Sun Jul 14 2024

.SYNOPSIS...The prolonged heatwave breaks while the threat for
thunderstorms and dry lighting increases as monsoonal moisture
drives in from an offshore low pressure system. After lingering
thunderstorm chances Monday, inland temperatures continue to trend
down for the first half of next week before turning higher again.

&&

.DISCUSSION...Attention is focused on a mid to upper low advancing
alongside the CA coast. Guided between the Four Corners high and the
low, a healthy plume of mid level monsoonal moisture is currently
moving in from the south. This moisture will increase in the mid to
upper levels, with a very dry surface layer. Model soundings hold
the classic inverted V signature and present enough elevated
instability (MUCAPE) for strong "dry" showers and thunderstorms over
the interior regions, mainly in Lake, Eastern Mendocino, and Trinity
counties. Interior Humboldt also looks probable to see thunderstorm
activity.

Chances will increase through this evening (15 to 25%) as discrete
areas of PVA rotate in off the low and the moisture within interacts
with the higher terrain. Early morning convective activity began in
coastal Mendocino and into Southern Humbodlt County. This coverage
aligned with a modeled, focused area of forcing associated with PVA.
A secondary feature is expected to follow, tracking over Humboldt
and into Trinity County. Expanded forecast thunderstorm coverage
(isolated) over most of Humboldt and Mendocino in anticipation of
this, but confidence remains highest farther east from Lake to
Trinity County, especially this afternoon and evening over Trinity
when scattered coverage is possible. See the Fire Weather section
for more on this threat and the ongoing Red Flag Warning. There
looks to be just enough lingering moisture on Monday for additional
thunderstorms over Trinity County.

A shortwave trough will clip N CA on Tuesday, but this system looks
to be much drier. A few showers may attempt to form closer to the
Del Norte area. SREF currently keeps a sliver of 5% chance for
thunderstorms contained in Siskiyou County.The Four Corners region
high will continue to weaken the first half of next week when most
of the warmer interior valleys drop below 100. Thereafter, the Four
Corners high will restrengthen and expand back west. NBM currently
holds a moderate probability (40 - 50%) of temperatures to exceed
105 by next weekend for inland valleys such of Ukiah and
Weaverville. /JJW /EYS

&&

.Aviation...A front associated with a low pressure system off the
Central California Coast continues to push through Northwest
California from south to north. Higher terrain areas in the east
of the region have the potential for some isolated dry
thunderstorms; however, this does not look to affect the
terminals. This threat will diminish into the evening. General
cloudiness at the coastal terminals will linger again today with
the possibility of scattering or clearing this afternoon. But, as
typically happens in the summer at the coast, coastal stratus will
push back inland and down river valleys this evening and persist
overnight into tomorrow morning bringing LIFR/IFR conditions to
both CEC and ACV. Gusty southerly winds around 10 knots are likely
to occur around Ukiah through today and into early this evening
before diminishing. Besides that, VFR conditions are expected for
UKI. /JLW

&&

.Marine...Winds and steep seas will continue to gradually subside
throughout the day. Seas are expected to fall below advisory
criteria by the late morning in the inner waters, and the evening
in the outer waters. The small craft advisory in the northern
outer waters has been extended later into the evening as the steep
seas will be slow to diminish. Some thunderstorms are possible
today nearshore. Thunderstorms will likely be dry with some brief,
erratic gusty winds and steep seas. A disturbance offshore on
Tuesday is forecast to bring southerly breezes. High pressure
begins to build into the area by midweek, bringing northerlies
back to area waters. /JB

&&

.FIRE WEATHER...The dry thunderstorm event is underway. Early
morning thunderstorm activity began near coastal Mendocino and into
Southern Humboldt. The risk for dry lightning and gusty outflow
winds has been expanded to include most of Humboldt and Mendocino
counties. A shower or thunderstorm cannot be ruled out for eastern
Del Norte this afternoon given what has been verifying. The highest
concern remains in zones 277 and 283 where the Red Flag Warning
remains. These zones have the best coverage of this activity and
live fuels are more receptive to burning. Zone 263 in South Lake
County may see good coverage of dry lightning this morning before
activity moves north. Additional isolated thunderstorms are forecast
for East and Northeast Trinity County on Monday before the moisture
exits. A shortwave trough will clip the region on Tuesday and will
increase southerly winds in the interior, particularly in Trinity
County where locally critical fire weather conditions are forecast
as a result.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Red Flag Warning until 10 PM PDT this evening for CAZ277-
     283.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 9 PM PDT this evening for PZZ470.

     Small Craft Advisory until 3 PM PDT this afternoon for
     PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:14 AM PDTDense Fog AdvisoryEKADel Norte, Humboldt7 hr
Jul 15, 4:48 PM PDTSpecial Weather StatementEKA27 min

Nearby

Red Flag Warnings in California, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.